Alert archive / Oklahoma / Flash Flood Warnings in 2009
Flash Flood Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Oct 8, 2009, 10:43 PM CDT for 6 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2009, 10:43 PM CDT (03:43 UTC)
- Expired
- Oct 9, 2009, 2:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Delaware County, OK, Mayes County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 6 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -367 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 090343
FFWTSA
OKC037-041-097-131-143-145-090745-
/O.NEW.KTSA.FF.W.0057.091009T0343Z-091009T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT THU OCT 8 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CREEK COUNTY IN NORTHEAST OKLAHOMA
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
MAYES COUNTY IN NORTHEAST OKLAHOMA
ROGERS COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 245 AM CDT
* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF MOSTLY LIGHT TO MODERATE RAIN ACROSS THE ENTIRE
WARNED AREA. TWO TO FOUR INCHES OF RAIN HAS FALLEN TODAY AS A
RESULT OF EARLIER HEAVY RAINS...AND WIDESPREAD FLOODING HAS BEEN
REPORTED. ALTHOUGH THE HEAVIEST RAINS HAVE ENDED...THE ADDITIONAL
LIGHT TO MODERATE RAIN WILL COULD WORSEN THE CURRENT FLOODING
SITUATION AND LEAD TO ADDITIONAL FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3667 9461 3617 9457 3617 9511 3609 9511
3597 9529 3582 9529 3578 9561 3587 9565
3586 9618 3565 9619 3564 9662 3616 9663
3617 9601 3643 9601 3644 9582 3660 9582
3660 9533 3652 9532 3652 9502 3668 9500
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 10:00 PM CDT, 43 minutes earlier.
Area forecast discussion, Oct 8, 10:00 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT THU OCT 8 2009
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF THE AREA WITH
WIDESPREAD FLOODING IN PROGRESS. A FEW STORMS HAVE BEEN SEVERE BUT
WATER HAS BEEN THE BIGGER PROBLEM. WILL CONTINUE THE FLOOD WATCH
AS IS BUT WILL LIKELY BE ABLE TO CANCEL PART OF THE WATCH BY THE 4
AM FORECAST ISSUANCE AFTER THE RAIN STOPS. AREAL FLOOD WARNINGS
MAY STILL BE NEEDED THOUGH IN SOME PLACES FOR SEVERAL HOURS AFTER
THE RAIN ENDS.
WILL LOWER POPS IN THE FAR NORTHWEST PART OF THE AREA BETWEEN NOW
AND 06Z AND LEAVE POPS AFTER 06Z AS THEY ARE. LOWERED MINIMUM
TEMPERATURES TONIGHT IN MOST PLACES...GENERALLY FOLLOWING THE
WRF/NAM ON THIS. ALSO RAISED SKY COVER SOME OVER THE NEXT 24
HOURS.
STRONG SURGE OF SHALLOW COLD AIR WILL MOVE INTO THE FORECAST AREA
LATE SATURDAY AFTERNOON BUT WILL LIKELY GET HUNG UP IN THE HIGHER
TERRAIN IN THE EASTERN PART OF OUR FORECAST AREA. FREEZING
TEMPERATURES DO NOT APPEAR LIKELY SATURDAY NIGHT AS IT APPEARS
CLOUDS WILL BE TOO NUMEROUS FOR A FREEZE TO OCCUR.
UPDATE ON THE WAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...06
LONG TERM....05
PLATEHazardous weather outlook, Oct 8, 5:18 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT THU OCT 8 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU OCT 8 2009
...SIGNIFICANT FLOOD THREAT TONIGHT ALONG WITH POTENTIAL FOR SEVERE
THUNDERSTORMS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT EXTENDS FROM BENTONVILLE ARKANSAS TO HENRYETTA
OKLAHOMA LATE THIS AFTERNOON. MOST OF THE RAIN AND THUNDERSTORMS
THUS FAR HAVE BEEN ALONG AND NORTH OF THE COLD FRONT BUT
THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR JUST AHEAD OF THE
COLD FRONT OVER THE NEXT FEW HOURS. THESE STORMS ARE LIKELY TO BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL
POSSIBLE. SOME OF THE STORMS NORTH OF THE FRONT WILL ALSO POSE A
MARGINAL SEVERE HAIL THREAT THROUGH THIS EVENING.
RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE ALREADY OCCURRED TO THE
NORTHWEST OF INTERTSTATE 44. THIS HEAVY RAINFALL AXIS IS BEGINNING
TO SHIFT SOUTHEAST AND WILL RESULT IN 2 TO 4 INCHES OF ADDITIONAL
RAIN IN MOST PLACES SOUTHEAST OF INTERSTATE 44...WITH ISOLATED
TOTALS OVER 6 INCHES POSSIBLE. WIDESPREAD FLASH FLOODING AND RIVER
FLOODING IS EXPECTED TO DEVELOP AS A RESULT OF THIS RAINFALL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO SHIFT SOUTHEAST OF THE REGION AROUND
MID MORNING FRIDAY...ENDING THE SEVERE WEATHER AND FLASH FLOODING
THREAT. RIVER AND AREAL FLOODING HOWEVER COULD CONTINUE ON FRIDAY
DUE TO THE PREVIOUS HEAVY RAINFALL.
A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY
AFTERNOON AND EVENING ACCOMPANIED BY A PERIOD OF GUSTY NORTH
WINDS. COOL WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK
AS HIGH PRESSURE MOVES INTO THE AREA WITH THE NEXT THREAT OF
STORMS ABOUT MIDWEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SHOULD THE FORECAST RAINFALL BE REALIZED...RIVER FLOODING
WILL LIKELY REMAIN AN ISSUE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Oct 8, 9:02 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 E HECTORVILLE 35.84N 95.89W
10/08/2009 OKMULGEE OK EMERGENCY MNGR
BIXBY RD BETWEEN SOUTH 211TH AND FERGUSON RD IS CLOSED
DUE TO FLOODING.
&&
NMMLocal storm report, Oct 8, 9:06 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD OKMULGEE 35.62N 95.96W
10/08/2009 OKMULGEE OK EMERGENCY MNGR
STREET FLOODING STARTED AROUND 730 PM. SOME ROADS
TEMPORARILY CLOSED.
0815 PM FLASH FLOOD DEWAR 35.46N 95.94W
10/08/2009 OKMULGEE OK PUBLIC
SEVERAL STREETS FLOODED AND CLOSED.
0830 PM FLASH FLOOD MORRIS 35.61N 95.86W
10/08/2009 OKMULGEE OK EMERGENCY MNGR
STREET FLOODING AROUND TOWN. ROADS BEING CLOSED AT 9 PM.
&&
SAALocal storm report, Oct 8, 9:24 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD MUSKOGEE 35.75N 95.37W
10/08/2009 MUSKOGEE OK EMERGENCY MNGR
PROBLEMS BEGAN AROUND 8 PM. MANY ROADS FLOODED...CARS
STRANDED. HIGHWAY 10 NEAR WYLIE ROAD IS CLOSED. MANY
OTHER ROADS CLOSED. FLOODED ROADS BETWEEN MUSKOGEE AND
KEEFETON. SEVERAL STREETS FLOODED IN MUSKOGEE.
0916 PM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
10/08/2009 WASHINGTON AR STORM CHASER
AT COLLEGE AND TRENTON...STREETS FLOODED. TRENTON
IMPASSABLE.
&&
SAALocal storm report, Oct 8, 10:05 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1005 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD TAHLEQUAH 35.92N 94.97W
10/08/2009 CHEROKEE OK LAW ENFORCEMENT
LOCALIZED STREET FLOODING. CLOSING SOME LOW WATER
CROSSINGS AT 930 PM.
0928 PM FLASH FLOOD MORRIS 35.61N 95.86W
10/08/2009 OKMULGEE OK EMERGENCY MNGR
HIGHWAY 62 EAST OF MORRIS AND HWY 16 AT HWY 52 CLOSED DUE
TO FLOODING. HWY 16 AT HWY 52 WAS OPEN AGAIN BY 950 PM.
0930 PM FLASH FLOOD FARMINGTON 36.04N 94.25W
10/08/2009 WASHINGTON AR EMERGENCY MNGR
FARMINGTON FIRE AND PD HAVE REMOVED SEVERAL PEOPLE FROM
CARS. WATER IN COMMON AREA OF ASSISTED LIVING
FACILITY...RESIDENTS RELOCATED WITHIN FACILITY.
0945 PM FLASH FLOOD 3 N FAIRLAND 36.79N 94.85W
10/08/2009 OTTAWA OK STORM CHASER
HWY 125 AND E 160 SOUTH OF MIAMI IS FLOODED WITH A FOOT
OF WATER.
&&
SAASpecial weather statement, Oct 8, 10:20 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT THU OCT 8 2009
ARZ010-011-019-020-029-OKZ072-076-090400-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN AR-SEQUOYAH
OK-WASHINGTON AR-
1020 PM CDT THU OCT 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN WASHINGTON...CRAWFORD AND SOUTHERN MADISON
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN AND FRANKLIN
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 1020 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF MOUNT GAYLER TO
SCULLYVILLE...MOVING EAST AT 35 MPH.
A LARGE PORTION OF SOUTHEASTERN WASHINGTON...NORTHERN SEBASTIAN...
CRAWFORD...FRANKLIN...SOUTHERN MADISON...SOUTHEASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 1100 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3586 9351 3576 9360 3576 9368 3568 9368
3529 9404 3516 9476 3580 9417 3592 9349
TIME...MOT...LOC 0320Z 257DEG 31KT 3575 9411 3525 9457Local storm report, Oct 8, 10:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1036 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM FLASH FLOOD 2 ENE FARMINGTON 36.05N 94.21W
10/08/2009 WASHINGTON AR TRAINED SPOTTER
WATER OVER HIGHWAY 16...6 IN DEEP AND MOVING SWIFTLY.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:24 PM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Washington | 21 hr |
| Oct 8, 9:08 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 13 hr |
| Oct 8, 9:11 PM CDT | River Flood Warning | TSA | Adair | 41 hr |
| Oct 8, 9:11 PM CDT | River Flood Warning | TSA | Cherokee | 65 hr |
| Oct 8, 9:11 PM CDT | River Flood Warning | TSA | Cherokee | 23 hr |
| Oct 8, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 50 min |
| Oct 9, 12:31 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee | 10 hr |
| Oct 9, 12:34 AM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 15 hr |
| Oct 9, 12:52 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 10 hr |
| Oct 9, 2:35 AM CDT | Areal Flood Warning | TSA | Creek, Delaware, Mayes, Rogers, Tulsa, Wagoner | 13 hr |
| Oct 9, 8:02 AM CDT | River Flood Warning | TSA | Pushmataha | 13 hr |
| Oct 9, 9:03 AM CDT | River Flood Warning | TSA | LeFlore | 17 hr |
| Oct 9, 9:03 AM CDT | River Flood Warning | TSA | LeFlore | 60 hr |
| Oct 9, 10:20 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 7 more | 6 hr |
| Oct 9, 3:56 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 8 more | 27 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.